Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Can the medicine applied to the anus cause side effects?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1995
Answered : 4036 Questions
I applied 3%peroxide in my anus right after a sexual encounter and there was semen there.....I have suffered all day diarrea like and no better.......should I put water or something else in there to dilute? My butt is blowing up..literally .
Posted Mon, 7 May 2012 in Medicines and Side Effects
Answered by Dr. Pragnesh Vachharajani 10 hours later

I understand that you are talking about 3% hydrogen peroxide. What you have done is to prevent infection from the encounter that you have. At first place let me suggest you, that please avoid such risky practice as risk of getting serious infection is very high. If it is with regular and single partner it is ok. This is just a piece of advise as a doctor please pardon me if you not liked it.

Coming to your point if large quantity is used there are possibilities that if might have been absorbed in system,but looking to the site of application this seems unlikely.

In some cases large systemic dose can lead to diarrhea and vomiting. I think there is always a warning on it not to swallow. The anal area is very richly supplied with blood and anything can absorbed easily in the system from there. So be careful before applying any thing there.

Take more of fluids,light diet and rest. The diarrhea should stop on its own,if not then you need to take anti motility drugs under the guidance of your physician.

Presence of semen there when applied has nothing to do with this.local irritation is also possible due to this application and you can try some local anesthetic gel over there or even some mild cream can take care of this. Please use proper precautions next time so that you need to try such thing in future.

So take care and get well soon, still I will be happy answering your any more query if you have.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor